Aa
A
A
A
Close
Neurology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Is this anxiety or more serious?

In January I was diagnosed with GAD. I had an episode of palpitations with no other symptoms.(No panic etc)I also had GERD. He told me to take xanax. I only took a few.

4 weeks later after being on Protonix for 4 days for GERD and had the stomach flu, I got milder palpitaions, the next day burning headaches in the front right top of my head and in sometimes on the back. The right side of my face became stiff and felt dizzy. I went to my internist, who said it was a fluke and not to worry. I had a pain in the back of my left leg on occasion (since Aug), which he said was sciatica. (It's better with stretching) He said this was anxiety and I should take xanax.

A few days after that the headaches were gone, my hands and feet started to tingle, my face wasn't stiff, I had random twitching, chills, random red burning blotches that came and went. My gyn put me on 150 wellbutrinxl and suggested I switch doctors, so I started over with a new internist. By then the headaches were back. We talked, she doubled the wellbutrin, said to come back in a month.(No exam) I became more dizzy, shaky and the day I started the doubling my scalp turned bright red it was burning. 2 days ago I was lowered again but the redness (rash/flushing) has moved to my face,neck and chest which she says is unrelated to my scalp. (She says psoriasis, it happens together)the rest is better, the headaches are gone.

I'm worried about autoimmune, MS Etc. I went to talk @anxiety with a therapist and he is worried its more than anxiety.We were in the Dom Rep for Xmas and did have many bug bites.
Thanks
6 Responses
Avatar universal
I cannot give you a clinical diagnosis over the internet, as this website is purely educational

Anxiety as a cause of physical symptoms and signs is a diagnosis of exclusion, that is, other reasonable tests to exclude medical conditions need to be done first.

A 'stomach' flu may have been a viral illness - symptoms of headache,tingling, rash occur relatively commonly as a result of a 'post-viral' syndrome/bodys reaction to the virus. It is usually self-limiting after a few weeks. Headaches after a viral infection are caled 'aseptic meningitis' - there is evidence of irritation in the spinal fluid, but no actual infectious organisms. Medication or some infectiosn like strep can trigger psoariasis and produce a widespread red scaly rash even in someone who has not had psoriasus before. Other possibilities might include migraine, drug side effects, or a type of allergic reaction. I don't think Wellbutrin is the answer

If you have not seen a dermatologist and you still have the rash, you should see one. Persistent symptoms might warrant further investigation with blood tests for allergies, inflammation, MRI or spinal fluid analysis.

Good luck
Avatar universal
Hi. Suggest you look at Lyme Disease and Hashimoto's - all your symptoms sound very familiar to me!  
...J
Avatar universal
Doubt it's Hashimoto's, Don't have most the symptoms.

Had a full physical in November and all blood work was normal, tsh etc. then. Current doctor is going off of that.

Did you have either one?

Thanks!
Avatar universal
Thank you for your response.

I did forget to mention that I had a pain in the base of my neck. It too has improved, but does come back on occasion. (I feel like I need to crack it).

Doctor #2 will not do any tests or refer me until I have been on this dose of wellbutrin for 1 month as she feels its all anxiety related.

What do you think?

Thank you.
Avatar universal
Hey. I am new to this Forum. I am a 23 year old female. I have a Varicose Vein I was told and am waiting on an appointment to go see a Vein Specialist. When I see him I am asking for an MRI of my leg, to make sure I don't have a more serious vein problem.  But for the past few days, I've been having symptoms on my hands and feet, tingling, burning and occasional itching. And sometimes it goes all over my body. I'd like some insight please. I am really scared. I have never had these symptoms before. I am very depressed and scared because of this Vein Problem, that it's getting to me! Please any input would be great.
Avatar universal
Thank you for your response. The redness I have is not a rash. No flaking, scaling, gray, itching etc. Its just red. The day the Dr. doubled the wellbutrin My scalp turned red and flushed and following that my neck, chest and face. Since its been reduced again all the redness has improved (not gone)and no more flushing. (I researched and flushing is a rare side effect of wellbutrin, its in their literature)I also have had random twitching since starting it.

Most of the other symptoms are gone, no more headaches, dizziness, etc. The only thing I still have on occasion is the tingling, which had gone away.

The doctor won't take me off of wellbutrin until I've tried it for a straight month at the same dose. She also won't consider anything else until then. Should I be concerned?

Thank you!

Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease